08th January 2024
Why Does Semaglutide Make You Nauseous?Dr. Jill Barat, PharmD
Semaglutide is a popular medication that can be used for type 2 diabetes or weight loss, depending on your exact brand name medication and what your doctor has prescribed it for.
While losing weight and controlling your diabetes tend to both sound like good things, there are some side effects related to this medication.
The most commonly reported side effect according to the clinical trials is nausea, which can occur in about 20% of users.
Below, we will outline just why semaglutide may cause nausea in some people, as well as let you know which foods may be more likely to cause nausea when you are using semaglutide.
Why does semaglutide cause nausea in some people?
Semaglutide can cause nausea in some people because of the effect that it has on your stomach and digestion.
This medication can slow down the transit time of food through your digestive tract, meaning that food can linger in your stomach for much longer than usual. This may lead to discomfort, indigestion, and even nausea.
When is it more likely to experience nausea from semaglutide?
It may be more likely to experience nausea when you first start on a semaglutide medication, or when your dose is being increased.
You may also notice more nausea when you eat or drink certain foods and beverages. We will outline some of these dietary nausea culprits below.
Will the nausea from semaglutide go away?
Some people may notice that the nausea from semaglutide does subside in time as they continue using the medication. This may mean days, weeks, or months – different people may experience this side effect differently.
Try to do your best to handle the nausea side effects and see if they dissipate with time. However, if the nausea is severe, and does not seem to be getting better with time, talk to your doctor to see what they suggest. They may decide to ramp you down to a lower dosage that does not contribute to your nausea as much, provide you with tips to help, or find that this medication is not a good fit for you.
What foods are more likely to cause nausea when using semaglutide?
It is also important to keep in mind that certain foods and beverages may be more likely to trigger nausea when you are taking semaglutide, so you may want to minimize or steer clear of these.
Foods that may cause nausea when taking semaglutide:
- Greasy or fatty foods
- Very processed foods
- Foods and beverages high in sugar
- Refined carbs
- Alcoholic beverages
Since many of these choices are not ideal for a weight loss plan in the first place, it may also be a good idea to avoid them for that reason as well.
PeptideVite from Zen Nutrients for digestion support
PeptideVite from Zen Nutrients may be a good supplement option to help with comfortable digestion.*
This pharmacist and physician-formulated supplement is a blend of vitamins, herbs, and compounds that may support your digestion, even if you are using a GLP-1 inhibitor like semaglutide.
Learn more about Peptide Vite or order your bottle today.
*These statements have not been evaluated by the Food and Drug Administration. These products are not intended to diagnose, treat, cure, or prevent any disease.